Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 76, NWS Tallahassee, FL

September 13, 20107 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 13, 2010, 3:02 AM CDT for 7 counties in Florida. It took effect at Sep 13, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2010, 3:02 AM CDT (08:02 UTC)
In effect from
Sep 13, 2010, 1:00 PM CDT
Expired
Sep 13, 2010, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2010-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2010-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1808 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS82 KTAE 130802
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EDT MON SEP 13 2010

...A RED FLAG WARNING IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE INLAND
FLORIDA PANHANDLE AND WESTERN BIG BEND DUE TO LONG DURATIONS OF
LOW RELATIVE HUMIDITIES...

.DISCUSSION...IN THE WAKE OF YESTERDAY'S COLD FRONT...A DRIER 
AIR MASS WILL FILTER INTO THE REGION TODAY FROM NORTHWEST TO 
SOUTHEAST. FOUR TO FIVE HOURS OF HUMIDITIES BELOW 35 PERCENT
ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS THE INLAND
FLORIDA PANHANDLE AND WESTERN MOST BIG BEND. THEREFORE A RED FLAG
WARNING HAS BEEN HOISTED FOR THIS AREA. 

FLZ017-018-027-130915-
/O.CAN.KTAE.FW.A.0065.100913T1800Z-100913T2300Z/
LEON-INLAND JEFFERSON-INLAND WAKULLA-
402 AM EDT MON SEP 13 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

$$

FLZ007>013-016-026-132300-
/O.UPG.KTAE.FW.A.0065.100913T1800Z-100913T2300Z/
/O.NEW.KTAE.FW.W.0076.100913T1800Z-100913T2300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-GADSDEN-LIBERTY-
402 AM EDT MON SEP 13 2010 /302 AM CDT MON SEP 13 2010/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

IN THE WAKE OF YESTERDAY'S COLD FRONT PASSAGE...NOTICEABLY DRIER
AIR WILL FILTER INTO THE WARNING AREA. CRITICAL RELATIVE HUMIDITY
DURATIONS ARE EXPECTED LATER THIS AFTERNOON INTO THE EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 13, 1:50 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 13, 1:50 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 AM EDT MON SEP 13 2010

.SHORT TERM (TODAY THROUGH WEDNESDAY)...THE COLD FRONT CONTINUES TO
SLOWLY PRESS SOUTHWARD ACROSS OUR CWA. AT 06Z THE BOUNDARY WAS
STRETCHED ROUGHLY EAST TO WEST ACROSS EXTREME SOUTH GA AND THE
FLORIDA PANHANDLE. NOTICEABLY DRIER AIR WAS FILTERING IN BEHIND THE
FRONT WITH DEW POINTS IN THE UPPER 50S OVER SOUTHEAST AL AND
PORTIONS OF SOUTHWEST GA. SOUTH OF THE FRONT DEW POINTS WERE IN THE
MID 70S. THE SURFACE HIGH ASSOCIATED WITH THIS DRY AIRMASS WAS
CENTERED OVER THE TENNESSEE VALLEY AND WILL GRADUALLY SHIFT TO THE
EAST AND SOUTHEAST OVER THE NEXT FEW DAYS. THIS WILL PROVIDE THE
LOCAL REGION WITH A LIGHT NORTHEAST FLOW TODAY BECOMING MORE
EASTERLY TUESDAY AND WEDNESDAY. MAX TEMPS WILL CONTINUE TO RUN A FEW
DEGREES ABOVE SEASONAL LEVELS BUT WILL BE MORE TOLERABLE WITH THE
LOWER HUMIDITY. THE DRIER AIRMASS WILL ALSO ALLOW MIN TEMPS TO DROP
INTO THE MID TO UPPER 60S AT MOST INLAND LOCATIONS.

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
THE LARGE SCALE LONGWAVE PATTERN ALOFT COMMENCES IN NRN STREAM WITH
RIDGE OVER WRN STATES...TROUGHING OVER GREAT LAKES REGION...WEAK
RIDGE OVER ERN STATES AND A TROUGH ACROSS EXTREME WRN ATLC. SRN
STREAM MARKED BY FLAT RIDGE FROM BAJA CA EWD INTO WRN ATLC. LARGE
MID TO UPPER LEVEL HIGH REMAINS OVER THE GULF WATERS KEEPING OUR
WEATHER DRY AND PRETTY WARM. AT SURFACE...LOW OVER SRN GREAT LAKES
REGION WITH STATIONARY FRONT E THEN SE ACROSS N GA...AND A COLD
FRONT SWWD INTO OK. SOUTH OF STATIONARY FRONT...RIDGING FROM WRN
ATLC WSW ACROSS NE GULF. THUS DEEP LAYER HIGH PRESSURE CONTROLS NE
GULF.

SOME DIVERGENCE IN MODELS SEEN BEGINNING ON FRIDAY. GREAT LAKES
TROUGH WILL DIG THROUGH THE TENNESSEE VALLEY FRIDAY INTO SATURDAY.
DRY WEST TO NW FLOW ALOFT WILL HELP PUSH THE WEAKENING COLD FRONT
INTO NRN ALA/GA. MODELS DIVERGE AT THIS POINT WITH ECMWF STALLING
FRONT THERE WHILE GFS BRINGS IT INTO CNTRL AL/GA. IN EITHER CASE...
TROUGH THEN EXITS INTO ATLC WITH DEAMPLIFYING UPPER PATTERN REST OF
EXTENDED HIGHLIGHTED BY PASSING IMPULSES MOVING EWD IN INCREASINGLY
ZONAL FLOW IN NRN STREAM. THIS TRANSLATES TO DECREASING DYNAMICS
WHICH ALLOWS FRONT TO STALL AND THEN WASH OUT. SO...SURFACE HIGH
PRESSURE WILL REMAIN NORTHEAST OF CWA WITH AXIS WSW OVER LOCAL AREA
REMAINDER OF THE WEEKEND. THIS TRANSLATES TO ENE LOW LEVEL FLOW
TRAVERSING LAND SO MOISTURE WILL REMAIN LIMITED WITH LITTLE OR NO
CHANCE FOR RAIN DURING THIS EXTENDED PERIOD.

EVEN MORE MODEL DIVERGENCE DAY BEGINNING SUNDAY. THE ECMWF HAS
A NOTABLY WEAKER UPPER RIDGE THAN GFS AND IF THIS PANS OUT...IT
COULD ALLOW STRONG HURRICANE IGOR TO EDGE CLOSER TO SE COAST WITH
SOME MOISTURE SPREADING WWD INTO CWA BY LATE DAY 7. CONVERSELY..GFS
KEEPS STRONGER RIDGE IN PLACE OVER EAST COAST AND ADJACENT ATLC EVEN
REINFORCING THE DRY AIR OVER GULF REGION FRI-SUN. IN GFS SCENARIO
THUS IGOR TURNS WELL EAST OF COASTLINE. BASED ON PREV RUNS...WILL
LEAN TOWARDS GFS BUT CONFIDENCE NOT EXCEEDINGLY HIGH.

WILL GO WITH NIL POPS THUR SAT NIGHT THEN WDLY SCT POPS SUN-MON.
WITH LOCAL AREA TO REMAIN IN WARM SECTOR BOTH MIN AND MAX TEMPS WILL
REMAIN SEVERAL DEGREES ABOVE CLIMO...67-70 DEGREE LOWS AND 90 TO 93
DEGREE HIGHS.

&&

.MARINE...A WEAK COLD FRONT WILL MOVE INTO THE WATERS TODAY WITH
WINDS FROM THE NORTHEAST. TONIGHT THROUGH THE REMAINDER OF THE
WEEK...HIGH PRESSURE WILL BUILD OVER THE MID-ATLANTIC STATES ON
TUESDAY AND THEN MOVE EAST INTO THE WESTERN ATLANTIC ALLOWING AN
EASTERLY FLOW TO SET. WINDS AND SEAS WILL ALSO INCREASE SLIGHTLY AS
THE GRADIENT TIGHTENS JUST A BIT AS A TROPICAL SYSTEM PASSES WELL TO
THE SOUTH OF THE MARINE AREA.

&&

.AVIATION...THRU 06Z TUES...
VFR CONDITIONS ARE FORECAST THROUGH THE TAF PERIOD EXCEPT FOR MVFR
VSBYS THRU 13Z AT KVLD AND POSSIBLY MVFR VSBYS 09Z-13Z AT KTLH.
OTHERWISE...FEW-SCT CU FIELD IS FORECAST TODAY WITH LIGHT NLY FLOW
EXCEPT FOR NORTHEAST 5 TO 10 MPH 14Z-24Z.

&&

.FIRE WEATHER...
A DRIER AIRMASS WILL CONTINUE TO FILTER INTO THE REGION TODAY BEHIND
A WEAK COLD FRONT IMPACTING MAINLY THE FL PANHANDLE. FIRE WX WATCH
UPGRADED TO RED FLAG WARNING BUT BASED ON GRIDS TRIMMED BACK TO
INCLUDE ONLY LIBERTY AND GADSDEN COUNTIES IN BIG BEND. HUMIDITY
LEVELS ARE FORECAST TO BE BACK ABOVE CRITICAL THRESHOLDS FOR
TUESDAY AND CONTINUE SO INTO THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   94 71 93 67 92/ 0 0 0 0 0
PANAMA CITY   92 73 92 72 91/ 0 0 0 0 0
DOTHAN        93 67 91 66 90/ 0 0 0 0 0
ALBANY        92 66 91 64 91/ 0 0 0 0 0
VALDOSTA      92 68 91 64 91/ 0 0 0 0 0
CROSS CITY    94 69 92 64 91/ 0 0 0 0 0
APALACHICOLA  92 75 89 71 89/ 0 0 0 0 0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR INTERIOR
     PORTIONS OF THE FLORIDA PANHANDLE AND LIBERTY AND GADSDEN
     COUNTIES OF THE WESTERN BIG BEND.
GM...NONE.

&&

BARRY/BLOCK
Hazardous weather outlook, Sep 13, 2:12 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 AM EDT MON SEP 13 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-132100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
312 AM EDT MON SEP 13 2010 /212 AM CDT MON SEP 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

LOW AFTERNOON RELATIVE HUMIDITY WILL AIDE THE SPREAD OF ANY
WILDFIRES THAT DEVELOP...ESPECIALLY OVER THE FLORIDA PANHANDLE
AND THE SOUTHEAST CORNER OF ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. EXPECT DRY
CONDITIONS THROUGH THE UPCOMING WORK WEEK WITH ONLY A SLIGHT
CHANCE OF A SHOWER OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.